Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 142, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 15, 2013, 12:18 AM MDT for Sheridan County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2013, 12:18 AM MDT (06:18 UTC)
- Expired
- Jun 15, 2013, 1:00 AM MDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 153 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 6.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2365 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
464
WUUS53 KLBF 150618
SVRLBF
NEC161-150700-
/O.NEW.KLBF.SV.W.0142.130615T0618Z-130615T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1218 AM MDT SAT JUN 15 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 100 AM MDT
* AT 1216 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAY
SPRINGS...AND MOVING EAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
HAY SPRINGS...RUSHVILLE...INTERSECTION OF BEAVER CREEK ROAD AND
WHITE CLAY CREEK ROAD...WALGREN LAKE STATE RECREATION AREA...
METCALF STATE WILDLIFE MANAGEMENT AREA...MOUNT MARIA...HIGHWAY 250
CROSSING THE NIOBRARA RIVER AND INTERSECTION OF HIGHWAY 87 AND
LARABEE ROAD.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4288 10280 4301 10237 4244 10235 4252 10278
4278 10278 4279 10280
TIME...MOT...LOC 0618Z 262DEG 10KT 4272 10271
HAIL...1.00IN
WIND...70MPH
$$
SPRINGER2 follow-up statements
900
WWUS53 KLBF 150639
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
139 AM CDT SAT JUN 15 2013
NEC161-150700-
/O.CON.KLBF.SV.W.0142.000000T0000Z-130615T0700Z/
SHERIDAN NE-
1239 AM MDT SAT JUN 15 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
SHERIDAN COUNTY UNTIL 100 AM MDT...
AT 1235 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF RUSHVILLE...AND MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
RUSHVILLE AND HIGHWAY 250 CROSSING THE NIOBRARA RIVER.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4288 10280 4301 10237 4244 10235 4252 10278
4278 10278 4279 10280
TIME...MOT...LOC 0640Z 288DEG 19KT 4265 10251
HAIL...1.00IN
WIND...70MPH
$$
SPRINGER565
WWUS53 KLBF 150655
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
155 AM CDT SAT JUN 15 2013
NEC161-150706-
/O.EXP.KLBF.SV.W.0142.000000T0000Z-130615T0700Z/
SHERIDAN NE-
1255 AM MDT SAT JUN 15 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SHERIDAN COUNTY
WILL EXPIRE AT 200 AM CDT/100 AM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4288 10280 4301 10237 4244 10235 4252 10278
4278 10278 4279 10280
TIME...MOT...LOC 0656Z 288DEG 19KT 4262 10240
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:32 PM MDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 14, 10:32 PM MDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1132 PM CDT FRI JUN 14 2013 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 347 PM CDT FRI JUN 14 2013 COLD FRONT HAS SETTLED JUST TO THE SOUTHEAST OF THE FORECAST AREA...AND WILL BE THE FOCUS FOR TSTM DEVELOPMENT EARLY THIS EVENING. LATER THIS EVENING A SHORTWAVE DISTURBANCE WILL MOVE NORTHEAST INTO SOUTHWEST NEBRASKA...WITH A STRENGTHENING SOUTHERLY LLJ RESPONDING ACROSS WESTERN KS. THE NOSE OF THIS JET WILL EVENTUALLY PUSH INTO SOUTHWEST NEBRASKA AFTER MIDNIGHT...AND INTERACT WITH THE STATIONARY SURFACE FRONT ANCHORED ACROSS FAR SOUTHWEST NEBRASKA. QUITE MOIST CONDITIONS...ADEQUATE INSTABILITY AND SHEAR WARRANT INCREASING POPS LATE THIS EVENING ACROSS THE SOUTHERN HALF OF WESTERN AND NORTH CENTRAL NEBRASKA. STORM MOTION WOULD SUGGEST THE POSSIBILITY OF TRAINING STORMS AND HEAVY RAIN JUST NORTH OF THE FRONT...AND WILL PASS THIS CONCERN ONTO THE EVENING SHIFT. FRONT WILL REMAIN DRAPED ACROSS FAR SOUTHERN NEBRASKA OR NORTHERN KS SATURDAY. EARLY MORNING SHOWERS AND TSTMS ARE POSSIBLE AS THE AFOREMENTIONED SHORTWAVE MOVES NORTHEAST ACROSS THE AREA. POPS DURING THE AFTERNOON ARE IN QUESTION BEHIND THE DEPARTING SHORTWAVE. THE MOST LIKELY SCENARIO WILL BE FOR STORMS TO DEVELOP IN UPSLOPE ENVIRONMENT ACROSS SOUTHERN NEBRASKA PANHANDLE AND ADJACENT NORTHEAST COLORADO...AND THEN MOVE EAST SATURDAY EVENING INTO WESTERN/SOUTHWEST NEBRASKA. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 347 PM CDT FRI JUN 14 2013 SATURDAY EVENING THE FRONT WILL REMAIN STALLED ACROSS THE NEBRASKA AND KANSAS BORDER. IN UPSLOPE FLOW...STORM INITIATION FAVORED ACROSS NORTHEAST COLORADO AND SOUTHERN NEBRASKA PANHANDLE...LOW CHANCE POPS MAINTAINED ACROSS THE SOUTHEAST PANHANDLE INTO SOUTHWEST NEBRASKA. EXPECTED TO BE DRY ACROSS NORTHERN NEBRASKA. OVERNIGHT TEMPS LOWERED SLIGHTLY TO THE MID/UPPER 50S MOST AREAS. ON SUNDAY...A NORTHERN STREAM DISTURBANCE WILL MOVE THROUGH WESTERN NEBRASKA SUNDAY/SUNDAY EVENING. 40 PERCENT POPS STILL LOOK ON TRACK WITH GOOD MODEL AGREEMENT. WILL BE A GOOD OPPORTUNITY THROUGH SUNDAY EVENING FOR MEASURABLE RAINFALL IN EXCESS OF A QUARTER INCH IN SOME AREAS. HIGHS FROM THE LOWER 80S NCTRL TO 85 TO 88 SOUTHWEST NEAR A MET AND MAV GUIDANCE BLEND. MONDAY WILL BE COOLER AS SURFACE HIGHS BUILDS IN AND AND EASTERLY UPSLOPE WIND. MAINLY A SLIGHT CHANCE FOR LATE AFTERNOON/OVERNIGHT SHOWERS/TSTMS EASTERN PANHANDLE INTO THE SOUTHWEST. THE NAM MODEL QPFS LOOKS SUSPECT AND OVERDONE MONDAY AND WAS NOT CONSIDERED IN FAVOR OF THE 12Z GFS AND 00Z/12Z ECMWF SOLUTIONS. FOR TUESDAY THROUGH FRIDAY...THE UPPER RIDGE ACROSS THE CENTRAL ROCKIES WILL MOVE EAST AND FLATTEN OUT AS A CLOSED LOW OFF THE PACIFIC NW MOVES INLAND INTO WESTERN MONTANA AND IDAHO BY FRIDAY. WITH A FLATTENED RIDGE...PATTERN WILL RETURN TO HIGH PLAINS AFTERNOON CONVECTION MOVING INTO WESTERN NEBRASKA MAINLY DURING THE OVERNIGHT HOURS. TEMPS FROM THE LOW 80S TUESDAY...THEN WARMING AS THE RIDGE EXPANDS EASTWARD FOR THURSDAY AND FRIDAY WITH HIGHS 85 TO 90. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1131 PM CDT FRI JUN 14 2013 FOR THE KLBF TERMINAL...ABUNDANT CLOUDINESS WILL PERSIST OVER THE NEXT 24 HOURS. INTO THE OVERNIGHT...THERE IS THE THREAT FOR THUNDERSTORMS ACROSS SOUTHWESTERN AND WESTERN NEBRASKA. CIGS MAY DROP DOWN TO 4000 FT AGL WITH ANY THUNDERSTORMS IN THE VICINITY OF THE KLBF TERMINAL. THE THREAT FOR THUNDERSTORMS WILL END AFTER 10Z OVERNIGHT...WITH BROKEN CIGS AON 5000 FT AGL EXPECTED THROUGH LATE AFTERNOON SATURDAY. SKIES WILL SCATTER OUT SATURDAY EVENING WITH ONLY HIGH CLOUDINESS EXPECTED. FOR THE KVTN TERMINAL...MOSTLY CLEAR SKIES ARE EXPECTED OVERNIGHT...WITH SCATTERED TO BROKEN MID LEVEL CLOUDINESS POSSIBLE SATURDAY MORNING AND SATURDAY AFTERNOON. CIGS WILL RANGE FROM 6000 TO 10000 FT AGL SATURDAY AFTERNOON AND EVENING. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TAYLOR LONG TERM...ROBERG AVIATION...CLB
Hazardous weather outlook, Jun 14, 10:42 PM MDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1142 PM CDT FRI JUN 14 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-160445- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1142 PM CDT FRI JUN 14 2013 /1042 PM MDT FRI JUN 14 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. AT THIS TIME...THE THREAT FOR SEVERE STORMS IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE STATIONARY FRONT WILL REMAIN ACROSS FAR SOUTHERN NEBRASKA SATURDAY AND SUNDAY...WITH CONTINUED CHANCES FOR THUNDERSTORMS. A FEW SEVERE STORMS ARE POSSIBLE ACROSS FAR SOUTHWEST NEBRASKA SATURDAY EVENING...WITH THE CHANCE FOR SEVERE STORMS ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY EVENING ACROSS FAR SOUTHWEST NEBRASKA...AND ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA SUNDAY AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
In the hours before
Special weather statement, Jun 15, 12:01 AM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 101 AM CDT SAT JUN 15 2013 NEZ004-150700- SHERIDAN NE- 1201 AM MDT SAT JUN 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL 100 AM MDT... AT 1158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES WEST OF HAY SPRINGS...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HAY SPRINGS... RUSHVILLE... CLINTON... INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD... WALGREN LAKE STATE RECREATION AREA... INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD... METCALF STATE WILDLIFE MANAGEMENT AREA... MOUNT MARIA... INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD... INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD... WHITE CLAY... LONE BUTTE... THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 101. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BUTTLER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:31 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 44 min |
| Jun 15, 3:14 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 46 min |
| Jun 15, 3:56 AM MDT | Severe Thunderstorm Warning | LBF | Thomas | 49 min |
| Jun 15, 6:24 AM MDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.